| Model Number |
G14834 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, a c-flex double pigtail ureteral stent set was placed per routine under fluoroscopic and cystoscopic guidance.They proceeded to the robotic pyeloplasty of the portion of the case which was performed as per routine.A problem may have incurred when the stent was deployed, but this was not seen.At some point, a portion of the c-flex double pigtail ureteral stent broke.The migrated/retained/broken portion of the stent was removed ureteroscopically.The stent was indwelling for approximately 6 weeks.No additional patient consequences were reported.
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Event description: as reported, during a robotic pyeloplasty and stent placement procedure on (b)(6) 2022 a c-flex double pigtail ureteral stent set was placed per routine under fluoroscopic and cystoscopic guidance.On (b)(6) 2023, the patient returned for a planned cystoscopy and ureteral stent removal procedure.During the cystoscopy portion of the procedure, it was noted that a segment of the stent had migrated to the patients ureter and a segment had separated from the migrated portion of the stent.A ureteroscopy was performed and successfully removed the migrated stent segment from the patients ureter.During the ureteroscopy, the user scanned for the separated stent fragment but was unable to locate it.The physician noted the separated portion of the stent was no longer in the patient.It is unknown if the stent separated and migrated upon initial placement of the stent on (b)(6) 2022 or while indwelling.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control (qc) procedures.A partial stent was returned without packaging or labeling.The segment of stent returned appeared deformed/misshapen at the separated end, indicating that it may have been stretched.The point of separation is smooth like the stent was cut, rather than jagged like a tear.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The evidence from the complaint file, device history record, complaint history and quality control documents indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.A review of the device specification was performed, including quality control procedures.Cook has concluded that sufficient inspection activities are in place to assure device integrity.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: complications of ureteral stent placement are documented.Use of this device should be based upon consideration of risk-benefit factors as they apply to each patient.Informed consent should be obtained to maximize patient compliance with follow-up procedures.These stents must not remain indwelling more than six months.If the patient's status permits, the stent may be replaced with a new stent.These stents are not intended as permanent indwelling devices.Do not force components during removal or replacement.If resistance is encountered, stop.Determine the cause of the resistance before proceeding.Improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Angulation of the stent should be avoided.Periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.The stent must be replaced if encrustation hampers drainage.Stent removal: the stent may be removed by gentle withdrawal traction using endoscopic forceps.The instructions for use includes the following ¿do not force components during removal or replacement.If resistance is encountered, stop.Determine the cause of the resistance before proceeding.¿ and ¿improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Angulation of the stent should be avoided.¿ information regarding device handling and manipulation prior to and during placement is unknown.Cook has concluded a cause for the complaint cannot be established, its not possible to rule out inadvertent user/procedural issues.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported, during a robotic pyeloplasty and stent placement procedure on (b)(6) 2022 a c-flex double pigtail ureteral stent set was placed per routine under fluoroscopic and cystoscopic guidance.On (b)(6) 2023, the patient returned for a planned cystoscopy and ureteral stent removal procedure.During the cystoscopy portion of the procedure, it was noted that a segment of the stent had migrated to the patients ureter and a segment had separated from the migrated portion of the stent.A ureteroscopy was performed and successfully removed the migrated stent segment from the patients ureter.During the ureteroscopy, the user scanned for the separated stent fragment but was unable to locate it.The physician noted the separated portion of the stent was no longer in the patient.It is unknown if the stent separated and migrated upon initial placement of the stent on (b)(6) 2022 or while indwelling.The patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.Additional information: b5, d6a, d6b correction: h6 (annex f) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information received 26may2023: the procedure started with a ureteral stone removal while doing a cystoscopy.During the procedure, the doctor noticed the stent migrated to the ureter.A ureteroscopy procedure was completed to find the rest of the stent.The stent was removed and no longer in the patient.The implant date of the stent was on (b)(6) 2022 and the explant date of the stent was on (b)(6) 2023.